Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 2:22 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 2:22 AM CDT (07:22 UTC)
- Expired
- May 27, 2000, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Johnson County, AR, Newton County, AR, Pope County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 270726 FFWLZK ARC071-101-115-129-137-141-271030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 222 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SEARCY COUNTY IN NORTH CENTRAL ARKANSAS NEWTON COUNTY IN NORTH CENTRAL ARKANSAS VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS STONE COUNTY IN NORTH CENTRAL ARKANSAS POPE COUNTY IN CENTRAL ARKANSAS JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 530 AM CDT * AT 215 AM...DOPPLER WEATHER RADAR SHOWED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL AND WEST CENTRAL ARKANSAS. STORMS HAVE BEEN REDEVELOPING ACROSS THE SAME AREAS FOR SEVERAL AREAS...WITH RAINFALL AMOUNTS OVER 3 INCHES IN SOME AREAS. WITH MORE HEAVY RAIN EXPECTED EARLY THIS MORNING...FLASH FLOODING IS LIKELY TO OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN AROUND AND GO THE OTHER WAY. CAMPERS SHOULD BE AWARE OF RAPIDLY RISING WATER...AND SHOULD GO TO HIGHER GROUND IF FLOODING IS OBSERVED. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 26, 11:55 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 26, 11:55 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 PM CDT FRI MAY 26 2000 ETA SHOWING FAIRLY STRONG SYSTEM ALOFT MOVING INTO NORTHERN ARKANSAS OVERNIGHT. STORMS DEVELOPING IN EASTERN OKLAHOMA AND MOVING INTO NORTHWEST ARKANSAS. SEVERE THUNDERSTORM WATCH ISSUED FOR NORTHERN SECTIONS OF THE STATE THROUGH 4 AM. UPPED CHANCES FOR RAIN/ADVERTISED POSSIBILITY OF SEVERE STORMS IN NORTH OVERNIGHT. ALSO ADDED MORE CLOUDS. FARTHER SOUTH...PARTLY CLOUDY WITH ONLY SLIGHT CHANCE OF STORMS. COLD FRONT MAY BRING MORE SEVERE WEATHER LATE SATURDAY AFTERNOON AND NIGHT...WITH SLIGHTLY COOLER/DRIER AIR TO FOLLOW SUNDAY/MEMORIAL DAY. (46) .LIT...NONE.
In the hours before
Special weather statement, May 26, 10:37 PM CDT, 3 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>039-270530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1037 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 400 AM CDT... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 400 AM CDT FOR MOST OF NORTHERN ARKANSAS. A VERY WARM...MOIST...UNSTABLE AIR MASS IS PRESENT OVER ARKANSAS. THUNDERSTORMS HAVE ALREADY DEVELOPED IN NORTHERN ARKANSAS...AND ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. IN ADDITION...SEVERE THUNDERSTORMS HAVE ALSO DEVELOPED OVER PARTS OF EASTERN OKLAHOMA...AND THESE STORMS ARE EXPECTED TO REACH ARKANSAS DURING THE NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING WEATHER AND LISTEN FOR WARNINGS. BE SURE THAT YOU HAVE A RELIABLE WAY TO RECEIVE WARNINGS OVERNIGHT. THOSE WHO ARE CAMPING OR ENJOYING OTHER OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND SHOULD BE ESPECIALLY ALERT TO THE SEVERE WEATHER THREAT. 28
Local storm report, May 27, 12:25 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT FRI MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
920 PM MOUNT JUDEA AR WIND DAMAGE
05/26/00 NEWTON TREES DOWN ON HIGHWAY 123.
1030 PM ONIA AR WIND DAMAGE
05/26/00 STONE TREES DOWN ON HIGHWAY 263.
1045 PM MOUNTAIN VIEW AR .75 INCH HAIL
05/26/00 STONE
1110 PM 5 NE GUION AR .88 INCH HAIL
05/26/00 IZARD
1140 PM OARK AR .75 INCH HAIL
05/26/00 JOHNSON
1145 PM OZONE AR .75 INCH HAIL
05/26/00 JOHNSON
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 51 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 47 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 54 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 69 min |
| May 26, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 60 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 53 min |
| May 27, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 54 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 67 min |
| May 27, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 57 min |
| May 27, 1:57 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 53 min |
| May 27, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 56 min |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| May 27, 3:09 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| May 27, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 47 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| May 27, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 47 min |
| May 27, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 44 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
| May 27, 10:16 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 59 min |
| May 27, 3:13 PM CDT | Flash Flood Warning | LZK | Izard, Stone, Van Buren | 3 hr |
| May 27, 3:20 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 55 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 24 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland | 36 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 34 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 30 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.